MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/100/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/100/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430502
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 self-expandable stent system was selected for treatment of a mildly calcified lesion with 100 percent stenosis degree in the mildly tortuous mid sfa.After pre-dilatation, the stent was implanted in the target lesion.Inspection on the screen showed a fracture in the proximal part of the stent after inflation.Another pulsar-18 t3 6/40 stent was implanted to cover the fractured area.
 
Additional Manufacturer Narrative
The affected product was not returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the provided angiographic material and four photographs taken from the angiogram were reviewed.The angiographic material and the photographs provided show the stenosed sfa with several geometrically defined steps and edges along the medial sfa.The complaint stent is only visible after its release.The reported stent fracture was identified as a step in the patients anatomy, which the stent followed with its structure.The second implanted stent did follow this structure as well.A stent fracture could therefore not be confirmed.Geometric distortions of the stent structure are visible.A fish scale pattern in the medial stent portion was observed which might be indicative for application of tensile stress during stent release.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The root cause for the complaint event is most likely related to the patients anatomy.

Brand Name
PULSAR-18 T3 6/100/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18243201
Report Number1028232-2023-06068
Device Sequence Number12405031
Product Code NIP
UDI-Device Identifier07640130447004
UDI-Public(01)07640130447004(17)2607
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model Number430502
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07230116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown